Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 111, NWS Springfield, MO

June 21, 1999Benton County, Camden County, Hickory County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 21, 1999, 10:32 AM CDT for Benton County, Camden County, Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 1999, 10:32 AM CDT (15:32 UTC)
Expired
Jun 21, 1999, 3:00 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Benton County, MO, Camden County, MO, Hickory County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 211534
FFWSGF
MOC015-029-085-185-212000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT MON JUN 21 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI
  CAMDEN COUNTY IN CENTRAL MISSOURI
  HICKORY COUNTY IN CENTRAL MISSOURI
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 300 PM CDT

* AT 1025 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING
  THUNDERSTORMS PRODUCING HEAVY RAINFALL. A LARGE AREA OF HEAVY RAIN
  WAS LOCATED OVER SOUTHERN BENTON COUNTY...NORTHEAST HICKORY
  COUNTY...AND ST. CLAIR COUNTY. THESE STORMS WERE MOVING SLOWLY
  EAST. DOPPLER RADAR WAS ESTIMATING UP TO FOUR INCHES OF RAINFALL HAD
  OCCURRED IN NORTHERN HICKORY COUNTY...WITH FIVE TO EIGHT INCHES OF
  RAIN IN SOUTHERN BENTON COUNTY WITHIN THE PAST THREE HOURS WITH
  THESE STORMS.

* ADDITIONAL SHOWERS AND STORMS WILL PRODUCE RAINFALL AMOUNTS UP TO
  THREE INCHES OVER SOUTHERN BENTON...HICKORY...ST CLAIR AND CAMDEN
  COUNTIES THROUGH 3 PM.

  EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
  AND STREAMS...HIGHWAYS AND UNDERPASSES.  ADDITIONALLY...COUNTRY ROADS
  AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW
  LYING AREAS ARE SUBJECT TO FLOODING.

  PV/TAGGART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:38 AM CDT, 54 minutes earlier.

Area forecast discussion, Jun 21, 9:38 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CDT MON JUN 21 1999

UPDATED ZONES FOR THE POSSIBLY OF MORE FLOODING FROM NEVADA...
NORTHEAST TO THE WESTERN PART OF THE LAKE OF THE OZARKS. ALSO UPPER
AIR ANALYSIS SHOWING ABUNDANT MOISTURE THROUGHOUT CWA WITH MORE
SHRA/TSRA DEVELOPING TO THE SOUTHWEST OF THIS AREA. MIGHT HAVE TO
LOWER TEMPS BY A CATEGORY DUE TO THE EXTENSIVE CLOUD COVER AND STORMS
CONTINUING TO DEVELOP TO THE SOUTHWEST.

TAGGART

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:49 AM CDTFlash Flood WarningSGFBenton4 hr
Jun 21, 10:32 AM CDTFlash Flood WarningSGFSt. Clair4 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.